My beautiful Golden, Koby, was diagnosed with protein losing enteropathy a few weeks ago. It was determined that there was some thickening (mild) in his intestine, but we opted not to do the surgical biopsy to determine whether it's lymphoma or inflammatory bowel disease, because of the number of pretty dangerous risks with the surgery and healing. So, we're treating it as if it's inflammatory bowel, and keeping our fingers crossed that it wasn't lymphoma.
The internal medicine vet put him on prednisone about a week and 1/2 ago, and he's on a bland diet. Unfortunately, the protein levels have only gone up slightly, but he's having big reactions to the high dose prednisone he's on.
We noticed that his head was getting really, really skinny, and his back legs are very weak - so much so that he won't jump on the bed, into my car, etc., anymore. In hindsight, the day after he got put on prednisone, he couldn't pick himself up off the floor. He got better after that, after the edema in his legs caused by the low protein went away, but he's been getting progressively weaker again.
Has anyone else had this happen? I thought the vet was supposed to taper them a bit after the first week of high dose, but his vet has him on it for 3 weeks, and I'm afraid of how much more wasted his muscles will become. He's a 90 pound golden, so that's a lot of weight to carry around (and for me to lift in the car). And, his beautiful face
It's SO skinny already.
Would love some insight or commiseration and tips on what you did, if that happened to your pup. I have a call in to the internal medicine vet, but they don't return calls til they close for the day.